MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 02-012-44-5013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
On (b)(6) 2018, a (b)(6) y/o, male patient with a bmi of 23.7, underwent implantation of a insert tib 5 13mm knee post stab cnstrn mod net cmpr mld.On (b)(6) 2019, approximately 4 months post implant, the patient underwent revision due to infection.
 
Additional Manufacturer Narrative
(h3) based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.Per ifu #700-096-004 - device specific risks - fracture, migration, loosening, subluxation, infection, or dislocation of the prosthesis or any of its components, any of which may require a second surgical intervention or revision.Sterile certificates are not available due to serial # was not reported.Infection is a clinically well-known potential complication of any surgical procedure including knee arthroplasty.If infection occurs after knee replacement, whether related to the procedure or otherwise, the foreign metal and plastic implants can serve as a surface for the bacteria to latch onto, inaccessible to antibiotics.Even if the implants remain well fixed, the pain, swelling, and drainage from the infection make the revision surgery necessary.With current surgical techniques and antibiotic regimens, the rate of infection following total knee arthroplasty ranges from 0.4% to 2.5%.1 the highest risk period for infection is between six months and three years.2.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10574641
Report Number1038671-2020-00404
Device Sequence Number3033502
Product Code JWH
UDI-Device Identifier10885862173737
UDI-Public10885862173737
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02-012-44-5013
Device Catalogue Number02-012-44-5013
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age74 YR